Alert archive / Florida / Tornado Warnings in 2010
Tornado Warning 14, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Apr 25, 2010, 2:22 PM EDT for Marion County, Putnam County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2010, 2:22 PM EDT (18:22 UTC)
- Expired
- Apr 25, 2010, 3:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Marion County, FL, Putnam County, FL
The radar
The Jacksonville radar (KJAX), 121 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 12:18 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 334 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 311 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Apr 25, 9:38 AM EDT, 4 hours 44 minutes earlier.
Area forecast discussion, Apr 25, 9:38 AM EDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
938 AM EDT SUN APR 25 2010
.UPDATE...LINE OF THUNDERSTORMS EXTENDS THROUGH SE GA SOUTHWEST TO
APALACHICOLA AND INTO THE GULF OF MEXICO. ATMOSPHERE HAS STRONG
VERTICAL SHEAR PER JAX/TAE MORNING SOUNDINGS WITH HELICITIES
RANGING FROM 400 TO 500. RELATIVELY WEAK LAPSE RATES ARE THE
LIMITING FACTOR FOR STRONG STORMS. THE LINE IS MOVING SLOWLY AND
CELLS ARE TRAINING REPEATEDLY. SO FAR THE STORMS HAVE PRODUCED
HEAVY RAINS WITH RADAR ESTIMATED TOTALS OF 2-3 INCHES WEST OF OUR
AREA. HAVE BUMPED POPS TO CATEGORICAL FOR SE GA AND SUWANNEE RIVER
VALLEY OF NE FL THRU 18Z THEN TAPERING OFF TO LOW CHANCE IN AFTN.
THE LINE IS EXPECTED TO SPLINTER AS IT APPROACHES THE COAST THIS
AFTN...THEN REDEVELOPMENT OCCURS ACRS THE SRN PORTION LATER IN THE
AFTN AS STORMS MOVE IN DIRECTLY FROM THE GULF. EVEN SO THE COASTAL
ZONES AND REMAINDER OF NE FL ARE NOT OUT OF THE WOODS AS STRONG TO
SEVERE STORMS ARE POSSIBLE AND RISK FOR TORNADOES STILL EXISTS. NO
CHANGES TO THE LAKE WIND ADV OR TEMPS THIS MORN.
&&
.AVIATION...AS SQUALL LINE APPROACHES...MAINLY HIGH AND MID LEVEL
CLOUDS MOVING OVER THE TERMINALS IN ADVANCE WITH BEST CHANCE OF
SHRA AT SSI. THIS LINE WILL GRADUALLY SHIFT SOUTHEAST WITH CURRENT
TIMING IN TAFS LOOKING ON TRACK FOR 15Z-16Z. UPSTREAM OBS INDICATE
A LITTLE MORE IN THE WAY OF MVFR CONDITIONS AND WILL AMEND TO
ACCOUNT FOR THIS.
&&
.MARINE...CURRENT FORECAST IS ON TRACK WITH ADVISORY CONDITIONS IN
THE OFFSHORE AND SCEC FOR THE NEARSHORE PORTION. WINDS HAVE BEEN
SLOW TO RESPONG AT SAUF1 BUT SHOULD INCREASE RAPIDLY THROUGH THE
MORNING HOURS SO NO CHANGES ARE PLANNED.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 81 61 82 52 / 100 0 0 0
SSI 82 65 83 58 / 70 20 0 0
JAX 83 64 86 58 / 60 40 0 0
SGJ 84 68 84 61 / 50 50 0 0
GNV 83 65 86 57 / 60 50 0 0
OCF 85 67 84 58 / 60 50 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
FIRE WEATHER WATCH MONDAY AFTERNOON FOR ALACHUA-BAKER-BRADFORD-
CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-MARION-
NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
GA...LAKE WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
DAVIS-PIERCE-WARE-WAYNE.
AM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT MONDAY FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
TRABERT/DEESE/PRESNALLHazardous weather outlook, Apr 25, 10:36 AM EDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1036 AM EDT SUN APR 25 2010 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-252100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1036 AM EDT SUN APR 25 2010 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...REST OF TODAY AND TONIGHT... ...SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY THIS EVENING... A COLD FRONT...ACCOMPANIED BY A STRONG LOW LEVEL JET...WILL MOVE ACROSS THE AREA THROUGH THIS EVENING. A SLIGHT RISK OF SEVERE WEATHER IS POSSIBLE. THE MOST SIGNIFICANT CHANCE OF SEVERE WEATHER THIS MORNING IS OVER SOUTHEAST GEORGIA AND THE SUWANNEE RIVER VALLEY OF NORTHEAST FLORIDA. THE LINE OF STORMS WILL CONTINUE TO MOVE SOUTH OVER NORTH FLORIDA THROUGH THE AFTERNOON. LATER IN THE DAY A SECOND AREA OF LOW LEVEL ENERGY MAY COME OUT OF THE GULF OF MEXICO NEAR THE MAXIMUM DAYTIME HEATING WITH A RISK OF SEVERE WEATHER DEVELOPING NEAR AND SOUTH OF STATE ROAD 16. THIS ACTIVITY CAN BE EXPECTED LATE THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS WITH FREQUENT CLOUD TO GROUND LIGHTNING...DAMAGING WINDS...AND HAIL WILL BE THE MAIN CONCERNS ALTHOUGH AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. A LAKE WIND ADVISORY IS IN EFFECT FROM 9 AM THROUGH 7 PM TODAY FOR WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS WILL INCREASE THE FIRE DANGER ON MONDAY. DRY AND UNSEASONABLY COOL CONDITIONS WILL DEVELOP INTO MID WEEK WITH OVERNIGHT LOW TEMPERATURES NEAR 10 DEGREES BELOW NORMAL VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND OTHER INTERESTS SHOULD STAY INFORMED OF THE EVOLVING WEATHER SITUATION AND SELF ACTIVATE SHOULD SEVERE WEATHER DEVELOP IN THEIR LOCATION. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. SANDRIK/MKT
In the hours before
Special weather statement, Apr 25, 12:02 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1202 PM EDT SUN APR 25 2010
FLZ035-036-251645-
ALACHUA-GILCHRIST-
1202 PM EDT SUN APR 25 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN ALACHUA
AND GILCHRIST COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 1245 PM EDT...
AT 1201 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 25 MILES WEST OF TRENTON...OR 10 MILES
SOUTHWEST OF CROSS CITY...MOVING NORTHEAST AT 60 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TRENTON...BELL...
NEWBERRY...HIGH SPRINGS...ARCHER...ALACHUA...GAINESVILLE...NEWNANS
LAKE AND GAINESVILLE AIRPORT THROUGH 1245 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2972 8295 2984 8268 2983 8265 2986 8262
2986 8260 2990 8252 2963 8221 2948 8243
2947 8249 2948 8255 2953 8256 2954 8265
2956 8267 2956 8275 2958 8278 2959 8294
2962 8297
TIME...MOT...LOC 1601Z 247DEG 54KT 2957 8305
DEESESpecial weather statement, Apr 25, 12:44 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1244 PM EDT SUN APR 25 2010
FLZ036-251730-
ALACHUA-
1244 PM EDT SUN APR 25 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
ALACHUA COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 130 PM EDT...
AT 1243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF NEWBERRY...OR 10
MILES NORTH OF BRONSON...MOVING EAST AT 40 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEWBERRY...ARCHER...
MICANOPY...GAINESVILLE...ROCHELLE...GAINESVILLE AIRPORT...NEWNANS
LAKE...WALDO...ORANGE HEIGHTS AND GROVE PARK THROUGH 130 PM EDT. HAIL
UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING.
LAT...LON 2967 8266 2983 8212 2949 8213 2949 8256
2953 8256 2954 8265 2954 8267 2957 8266
TIME...MOT...LOC 1643Z 257DEG 35KT 2959 8255
WOLFSpecial weather statement, Apr 25, 1:40 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
140 PM EDT SUN APR 25 2010
FLZ036-040-251830-
ALACHUA-MARION-
140 PM EDT SUN APR 25 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
ALACHUA AND NORTHWESTERN MARION COUNTIES FOR STRONG WINDS...SMALL
HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 230 PM EDT...
AT 139 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 16 MILES WEST OF FLEMINGTON...OR 6 MILES
WEST OF WILLISTON...MOVING EAST AT 40 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND FLEMINGTON...MICANOPY...REDDICK...
LOWELL...MCINTOSH...SPARR...CROSS CREEK...CITRA...ANTHONY AND
LOCHLOOSA THROUGH 230 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
WEAK ROTATION WAS DETECTED WITHIN THIS STORM...AND FUNNEL CLOUDS
ARE POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT.
LAT...LON 2922 8253 2923 8240 2948 8241 2947 8255
2948 8256 2950 8256 2962 8209 2923 8201
2921 8254
TIME...MOT...LOC 1739Z 257DEG 35KT 2937 8254
WOLFLocal storm report, Apr 25, 1:46 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
146 PM EDT SUN APR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM TSTM WND DMG 5 W TRENTON 29.61N 82.90W
04/25/2010 GILCHRIST FL PUBLIC
PUBLIC REPORTED TREES DOWN AT COUNTY RD 334A AND STATE
ROAD 26.
1240 PM TSTM WND DMG 4 W NEWBERRY 29.64N 82.67W
04/25/2010 GILCHRIST FL PUBLIC
PUBLIC REPORTED TREES DOWN NEAR COUNTY RD 337 AND STATE
RD 26.
1255 PM HAIL 2 S GAINESVILLE 29.65N 82.33W
04/25/2010 M0.88 INCH ALACHUA FL PUBLIC
SPOTTER REPORTED NICKEL-SIZED HAIL AT THE INTERSECTION OF
SW 6TH ST AND SW 3RD AVE IN GAINESVILLE.
1255 PM TSTM WND GST 2 S GAINESVILLE 29.65N 82.33W
04/25/2010 E50.00 MPH ALACHUA FL PUBLIC
SPOTTER REPORTED 5 MIN DURATION OF APPROX 50 MPH WINDS.
0103 PM TSTM WND GST GAINESVILLE 29.67N 82.34W
04/25/2010 M48.00 MPH ALACHUA FL ASOS
0110 PM HAIL GAINESVILLE 29.67N 82.34W
04/25/2010 E0.25 INCH ALACHUA FL EMERGENCY MNGR
EMERGENCY MANAGER REPORTED DIME-SIZED HAIL IN
GAINESVILLE.
&&
SEPThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 2:55 AM EDT | Lake Wind Advisory | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 11 hr |
| Apr 25, 12:02 PM EDT | Special Weather Statement | JAX | Alachua, Gilchrist | 43 min |
| Apr 25, 12:44 PM EDT | Special Weather Statement | JAX | Alachua | 46 min |
| Apr 25, 1:40 PM EDT | Special Weather Statement | JAX | Alachua | 50 min |
| Apr 25, 1:49 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Marion | 41 min |
| Apr 25, 1:57 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 36 min |
| Apr 25, 2:47 PM EDT | Red Flag Warning | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 27 hr |
| Apr 25, 2:52 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Putnam, Saint Johns | 38 min |
| Apr 25, 3:03 PM EDT | Special Marine Warning | JAX | 87 min | |
| Apr 25, 3:35 PM EDT | Special Weather Statement | JAX | Columbia, Suwannee | 40 min |
| Apr 25, 3:54 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Suwannee | 35 min |
| Apr 25, 3:55 PM EDT | Severe Thunderstorm Warning | JAX | Hamilton, Suwannee | 23 min |
| Apr 25, 4:13 PM EDT | Special Weather Statement | JAX | Bradford, Gilchrist, Union | 32 min |
| Apr 25, 4:16 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Hamilton | 29 min |
| Apr 25, 4:27 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Baker, Bradford, Columbia, Union | 25 min |
| Apr 25, 4:48 PM EDT | Special Weather Statement | JAX | Marion | 27 min |
| Apr 25, 4:50 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Bradford, Clay, Duval, Nassau, Saint Johns and 1 more | 25 min |
| Apr 25, 5:05 PM EDT | Special Marine Warning | JAX | 115 min | |
| Apr 25, 5:17 PM EDT | Special Weather Statement | JAX | Duval | 43 min |
| Apr 25, 5:19 PM EDT | Special Weather Statement | JAX | Alachua, Gilchrist | 26 min |
| Apr 25, 5:34 PM EDT | Special Weather Statement | JAX | Putnam | 26 min |
| Apr 25, 5:45 PM EDT | Special Weather Statement | JAX | Marion | 30 min |
| Apr 25, 5:48 PM EDT | Special Marine Warning | JAX | 87 min | |
| Apr 25, 5:52 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 23 min |
| Apr 25, 5:54 PM EDT | Special Weather Statement | JAX | Bradford, Clay | 51 min |
| Apr 25, 6:00 PM EDT | Special Weather Statement | JAX | Gilchrist | 30 min |
| Apr 25, 6:00 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Putnam, Saint Johns | 45 min |
| Apr 25, 6:17 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Bradford, Clay, Duval, Nassau, Saint Johns | 43 min |
| Apr 25, 6:20 PM EDT | Special Weather Statement | JAX | Marion | 40 min |
| Apr 25, 6:51 PM EDT | Special Weather Statement | JAX | Bradford, Clay | 24 min |
| Apr 25, 7:14 PM EDT | Special Marine Warning | JAX | 61 min | |
| Apr 25, 4:35 PM EDT | Severe Thunderstorm Warning | JAX | Charlton, Ware | 40 min |
| Apr 25, 5:04 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Glynn | 44 min |
| Apr 25, 5:20 PM EDT | Special Weather Statement | JAX | Camden | 25 min |
Nearby
Tornado Warnings in Florida, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.